Alert archive / Michigan / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Gaylord, MI

June 21, 201122 counties in Michigan

NWS Gaylord, MI issued this flash flood watch at Jun 21, 2011, 8:12 PM EDT for 22 counties in Michigan. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 8:12 PM EDT (00:12 UTC)
Expired
Jun 22, 2011, 10:12 AM EDT
In force
14 hr
Issued by
NWS Gaylord, MI
Flood severity
None
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS63 KAPX 220012
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
812 PM EDT TUE JUN 21 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

A WARM FRONT WILL REMAIN NEARLY STATIONARY ALONG M-10 THROUGH
MIDDAY WEDNESDAY. SEVERAL PERIODS OF HEAVY DOWNPOURS ARE EXPECTED
IN AREAS THAT RECENTLY RECEIVED OVER ONE INCH OF RAIN. RAINFALL
RATES WILL EXCEED ONE INCH PER HOUR WHERE THE HEAVIEST SHOWERS OR
THUNDERSTORMS OCCUR. IN ADDITION...SHOWERS AND THUNDERSTORMS COULD
BECOME STATIONARY FOR A TIME...CREATING SIGNIFICANT RAINFALL
AMOUNTS. 

MIZ008-015>036-041-042-220815-
/O.NEW.KAPX.FF.A.0001.110622T0012Z-110622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
812 PM EDT TUE JUN 21 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EASTERN UPPER MICHIGAN AND 
  NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN 
  EASTERN UPPER MICHIGAN...CHIPPEWA AND MACKINAC. IN NORTHERN 
  LOWER MICHIGAN...ALCONA...ALPENA...ANTRIM...ARENAC...BENZIE... 
  CHARLEVOIX...CHEBOYGAN...CRAWFORD...EMMET...GLADWIN...GRAND 
  TRAVERSE...IOSCO...KALKASKA...LEELANAU...MANISTEE... 
  MISSAUKEE...MONTMORENCY...OGEMAW...OSCODA...OTSEGO...PRESQUE 
  ISLE...ROSCOMMON AND WEXFORD. 

* THROUGH WEDNESDAY MORNING

* RAINFALL RATES WILL EXCEED 1 INCH PER HOUR

* HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE DUE TO
  MULTIPLE ROUNDS OF HEAVY RAIN...OR SLOW-MOVING SHOWERS AND
  THUNDERSTORMS 

* HEAVY RAINS COULD RESULT IN FLOODING OF BASEMENTS...LOW-LYING
  AREAS...AND ROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JH
2 follow-up statements
418 
WGUS63 KAPX 220802
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EDT WED JUN 22 2011

...FLASH FLOOD WATCH IN EFFECT THIS MORNING FOR EASTERN UPPER AND
EXTREME NORTHERN LOWER MICHIGAN...

A WARM FRONT WILL SLOWLY MOVE NORTH INTO CENTRAL LOWER MICHIGAN
THIS MORNING. ANOTHER ROUND OR TWO OF SHOWERS AND THUNDERSTORMS
WILL MOVE NORTH INTO EASTERN UPPER MICHIGAN AND FAR NORTHERN LOWER
MICHIGAN. THIS WILL BRING MODERATE TO LOCALLY HEAVY RAIN...TO
PLACES THAT HAVE ALREADY SEEN 1 TO 3 INCHES (LOCALLY HIGHER) SINCE
YESTERDAY. 

MIZ019>036-041-042-220915-
/O.CAN.KAPX.FF.A.0001.000000T0000Z-110622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
402 AM EDT WED JUN 22 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN
HAS BEEN CANCELLED. 

$$

MIZ008-015>018-221500-
/O.CON.KAPX.FF.A.0001.000000T0000Z-110622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY
402 AM EDT WED JUN 22 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EASTERN UPPER MICHIGAN AND NORTHERN LOWER
  MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN EASTERN UPPER
  MICHIGAN...CHIPPEWA AND MACKINAC. IN NORTHERN LOWER MICHIGAN...
  CHEBOYGAN...EMMET AND PRESQUE ISLE.

* UNTIL 11 AM EDT THIS MORNING

* LOCAL RAINFALL RATES WILL APPROACH 1 INCH PER HOUR

* ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE DUE TO
  MULTIPLE ROUNDS OF HEAVY RAIN...SLOW-MOVING SHOWERS AND
  THUNDERSTORMS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JZ
790 
WGUS63 KAPX 221412
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EDT WED JUN 22 2011

MIZ008-015>018-221515-
/O.CAN.KAPX.FF.A.0001.000000T0000Z-110622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY
1012 AM EDT WED JUN 22 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EASTERN UPPER MICHIGAN AND
NORTHERN LOWER MICHIGAN HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 7:40 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 21, 7:40 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT TUE JUN 21 2011

.SYNOPSIS.../ISSUED AT 329 PM/

LOW PRESSURE OVER THE CENTRAL PLAINS...WILL SLOWLY MOVE EASTWARD
TOWARD THE GREAT LAKES OVER THE NEXT FEW DAYS. MEANWHILE...A WARM
FRONT EXTENDING OUT AHEAD OF THE LOW WILL MOVE NORTHWARD INTO LOWER
MICHIGAN TONIGHT. THIS FRONT WILL PRODUCE PERIODS OF SHOWERS AND
THUNDERSTORMS ACROSS THE STATE THROUGH WEDNESDAY...WITH LOCALLY
HEAVY RAINFALL POSSIBLE. LINGERING SHOWERS WILL BE POSSIBLE THROUGH
THE END OF THE WORK WEEK...AS THE LOW WILL BE SLOW TO EXIT THE GREAT
LAKES.

ADAM
&&

.SHORT TERM.../ISSUED AT 329 PM/...TONIGHT

QUITE THE INTERESTING SCENARIO SETTING UP THIS AFTERNOON. PERIODIC
POCKETS OF SHOWERS AND STORMS OCCURRED THROUGHOUT THE DAY. THE MOST
IMPRESSIVE...WAS THE LONG TRACK MCS FROM WISCONSIN...WHICH MADE IT
ALL THE WAY THROUGH THE STRAITS REGION DURING THIS AFTERNOON. THIS
FEATURE IS PUSHING OUT OF THE REGION...WHILE THE REMAINDER OF THE
CWA IS SEEMINGLY IN A ZONE OF DOWNWARD MOTIONS AND CONTINUED CLOUDY
AND RELATIVELY COOL CONDITIONS. DOWNSTATE IS QUITE THE OPPOSITE.
SKIES WERE ABLE TO CLEAR THERE AS SOME DEEPER AND DRIER AIR HAS
OVERTAKEN THE REGION. THIS HAS ALLOWED REAL SUMMER TO BUST OUT WITH
TEMPERATURES SOARING INTO THE UPPER 80S AND LOWER 90S WITH VERY VERY
MUGGY DEW POINTS IN THE LOWER 70S. MLCAPES HAVE ROCKETED INTO THE
2500-3500J/KG RANGE. LATEST SATELLITE SHOWING THINGS ARES TILL
CAPPED OFF...BUT LATEST RUC/SPC MESOANALYSIS SUGGESTING LITTLE TO NO
CINH LEFT TO OVERCOME (~20-30J/KG). WE DON'T HAVE ENOUGH/ANY
SUNSHINE TO DESTABILIZE US...BUT UNDER THE CURRENT SCENARIO...LOOKS
LIKE THE NAM MIGHT HAVE THE SITUATION BULLS-EYED. MORE BELOW...

THROUGH THE AFTERNOON AND NIGHT...SLOW MOVING SFC/UPPER LOW PRESSURE
WILL CONTINUE TO TRACK EASTWARD TO NEAR MSP BY 12Z. THE SHALLOW MID
LEVEL RIDGING WILL EXIT EAST THIS EVENING. NRN MICHIGAN WILL
GRADUALLY FIND ITSELF IN INCREASING DYNAMICAL FORCING...WHILE H8
WARM FRONT LIFTS INTO NRN LOWER MICHIGAN THROUGH THE NIGHT.
AFTERNOON STORMS EXPECTED TO FIRE OFF ACROSS SW LOWER MICHIGAN
WITHIN HIGH MLCAPE AIR MASS...THEN EXPAND INTO THE EVENING AS H8
FRONT LIFTS NORTH. WARM/MOIST ADVECTION (PWATS NEARING 2.00")
...ADVANCING UNSTABLE AIR MASS...INCREASING LOW LEVEL WIND
FIELDS/CONVERGENCE...AS WELL AS POTENTIAL RIGHT ENTRANCE REGION
ASSISTANCE FROM 100KT JET OVER QUEBEC. THE TIGHTENING THERMAL
GRADIENT IN THE LOW LEVELS WILL ADD AN FGEN COMPONENT TO THINGS AS
WELL. FINALLY...CLEARING SKIES SW OF NRN LOWER AND MAX SFC
GEOSTROPHIC WIND SUGGESTING A POSSIBLE STRONGER LLJ TO POKE INTO OUR
NECK OF THE WOODS. ALL OF THIS LEADING TO STRONG CONVECTION POSSIBLE
BREAKING OUT ACROSS CENTRAL LOWER AND LIFTING INTO AN AREA FROM
FRANKFORT TO THE SAGINAW BAY. SOME OF THE STRONGER STORMS MAY BECOME
LESS GOING FURTHER INTO THE EVENING...BUT CONTINUED MODEST TO STRONG
OVERALL DEEP LAYER -DIVQ AND SLOW NORTHWARD LIFTING BAND OF RAINFALL
IN VERY HIGH PWAT AIR MASS...WILL WILL CONTINUE TO SUPPORT HEAVY
RAINFALL AND THE POTENTIAL FOR AT LEAST LOCALIZED FLOODING. FROM A
SEVERE WEATHER PERSPECTIVE...A FEW STORMS MAY BE ABLE TO REACH
SEVERE LIMITS WITH DAMAGING WINDS/LARGE HAIL...BUT THIS LOOKS TO BE
A SMALL CHANCE AS OVER WIND FIELDS AND SUBSEQUENT 0-6KM BULK SHEAR
ONLY REACHES 30KTS. FREEZING LEVELS WILL BE CLIMBING AS WELL...AND
JUST NOT SUPPORTIVE OF A REAL STRONG SEVERE CHANCE.

WILL HAVE DEVELOPING CATEGORICAL POPS EVERYWHERE FROM SOUTH TO
NORTH. MILD NIGHT WITH LOWS GENERALLY IN THE LOWER 60S.

SMD
&&

.LONG TERM.../ISSUED AT 329 PM/...WEDNESDAY AND BEYOND

NEXT SEVERAL DAYS DOMINATED BY STACKED UPPER LOW SLOWLY MIGRATING
ACROSS THE GREAT LAKES.  THIS RESULTS IN A COOLISH AND RATHER
UNSETTLED PERIOD OF SENSIBLE WEATHER.  LONGWAVE PATTERN WILL FLATTEN
OUT BY THE SECOND HALF OF THE WEEKEND WITH WESTERLIES RETREATING
INTO SOUTHERN CANADA /WHERE THEY SHOULD BE THIS TIME OF YEAR/ AND
WARMTH BUILDING ONCE AGAIN OVER MUCH OF THE COUNTRY.

WEDNESDAY...STACKED UPPER LOW WILL MOVE INTO SW WI...WITH WARM FRONT
REACHING M-55.  1000-700MB DRY SLOT WILL WRAP INTO EASTERN UPPER MI
BY EARLY AFTERNOON...AND BY 00Z BASICALLY GET PINCHED OFF AND
ABSORBED INTO DEEPER MOISTURE ROTATING AROUND THE MAIN UPPER LOW.
850MB WARM FRONT RAIN SHIELD WILL LIFT OUT OF EASTERN UPPER MI
/AHEAD OF DRY SLOT/ DURING THE MORNING...ENHANCED BY FAVORABLE
KINEMATICS WITH BROAD UPPER DIVERGENCE ON LFQ OF 300MB JET STREAK.
FORECAST SOUNDINGS WOULD POINT TO AT LEAST SOME POTENTIAL FOR
PARTIAL CLEARING WITHIN THE DRY SLOT /OVER NORTHERN LOWER/ THROUGH
MIDDAY.  IF THIS OCCURS...IT WILL PUSH TEMPS INTO THE 70S WITH
MLCAPES APPROACHING 1000 J/KG.  NEAR MOIST ADIABATIC SOUNDINGS AND
PWATS OVER 1.50 INCHES...RESULTING IN NUMEROUS SHOWERS/TSTMS DURING
THE AFTERNOON WITH HEAVY RAIN LIKELY THE BIGGEST THREAT.  SEVERE
THREAT THREAT NOT THAT IMPRESSIVE GIVEN WEAK WIND FIELDS /0-6 KM
BULK SHEAR OF 20KTS/...SO LIMITED ORGANIZATION TO CONVECTION.  ONLY
CONCERN SEVEREWISE WILL BE IF WE CAN DESTABILIZE ENOUGH WITHIN THE
DRY SLOT WITH ADDED FORCING INVOF WARM FRONT OVER SOUTHERN PARTS OF
THE AREA.

WEDNESDAY NIGHT/THURSDAY...UPPER LOW MIGRATES SLOWLY EASTWARD ACROSS
NORTH CENTRAL LOWER MICHIGAN.  COOLING TEMPS ALOFT...DEEP MOISTURE
AND BROAD CYCLONIC FLOW WILL RESULT IN HIGH POPS ACROSS THE AREA.
LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT WITH VERY
LIGHT STEERING FLOW BUT CONTINUED HIGH PWATS.  HIGH TEMPS ON
THURSDAY LIKELY STUCK IN THE 60S IN MOST AREAS.

FRIDAY...ANOTHER CLOUDY...DAMP AND COOL DAY FOR NORTHERN MICHIGAN.
MODELS SHOW ANOTHER PIECE OF UPPER LEVEL ENERGY DROPPING INTO THE
NORTHERN LAKES DURING THE AFTERNOON...WHICH MAY HELP TO
RE-INVIGORATE THE SHOWER ACTIVITY.  HIGH TEMPS ONCE AGAIN STUCK IN
THE LOW/MID 60S.

SATURDAY AND BEYOND...UPPER LOW CONTINUES TO SLOWLY LOOSEN IT/S GRIP
ON THE AREA ON SATURDAY.  GRADUAL CLEARING FROM SOUTHWEST-NORTHEAST
AS DRIER AIR AND HIGH PRESSURE SLOWLY WORKS INTO THE AREA FROM THE
WEST.  COOL TEMPS ALOFT /850MB 8-9C/ WILL RESULT IN SOME CU
DEVELOPMENT AND POSSIBLY AN ISOLATED SHOWER OVER EASTERN AREAS.
HIGH TEMPS IN THE UPPER 60S TO LOWER 70S.  DRIER AND WARMER
CONDITIONS TO END THE WEEKEND WITH SHORTWAVE RIDGING.  A MOISTURE
STARVED NORTHERN SHORTWAVE AND COOL FRONT WILL APPROACH THE AREA
LATER MONDAY INTO TUESDAY.  WILL INTRODUCE LOW POPS WITH THIS
SYSTEM.  TEMPERATURES RETURNING TO NEAR NORMAL BY EARLY NEXT
WEEK.

JK

&&

.MARINE.../ISSUED AT 329 PM/

EASTERLY WINDS WILL INCREASE ON THE NORTHERN LAKES TONIGHT...AHEAD
OF LOW PRESSURE IN THE CENTRAL PLAINS...AND AN ASSOCIATED WARM FRONT
APPROACHING THE SOUTHERN LAKES.  NEARSHORE WATERS MOST EXPOSED TO
PERSISTENT EASTERLY FLOW/COASTAL CONVERGENCE WILL HAVE SMALL CRAFT
WAVES AND WINDS INTO THE DAY ON WEDNESDAY. PLEASE SEE LATEST
ADVISORIES FOR ADDITIONAL DETAILS.

OTHER MAIN ISSUE IS THE DEVELOPMENT OF FOG...AS THE WARM FRONT
APPROACHES AND DEWPOINTS RISE.  MARINE FOG WILL BE A PERSISTENT
PROBLEM ON THE WATERS THRU MUCH OF THE WEEK.

JK

&&

.AVIATION.../ISSUED AT 740 PM/...VALID FOR 00Z TAFS

IFR/LIFR A PROBLEM FOR AIR TRAVEL THRU AT LEAST 15Z/WED.

WARM FRONT REMAINS JUST S OF NRN MI TERMINALS THRU 18Z/WED. THIS
SUGGESTS WIDESPREAD IFR/LIFR STRATUS WITH PERIODIC SHWRS AND OCNL
THUNDER.

A BURST OF LOW-LEVEL WINDS /ABOVE THE FRONTAL SFC/ CREATES LLWS
UNTIL 06Z AT TVC...BUT SFC GUSTINESS MITIGATES AT APN PLN.
PERSISTENCE OF SFC GUSTINESS OF LOW CONFIDENCE. IF THIS SHUTS OFF
BEFORE 06Z...APN PLN TAFS WILL NEED TO BE AMENDED FOR LLWS.

WED THRU 18Z: IFR CIGS EVENTUALLY LIFT TO MVFR BY 15Z BUT THIS IS
ONLY AVG CONFIDENCE. THERE IS POTENTIAL FOR IFR CIGS TO REMAIN.

JH

&&

.HYDROLOGY.../ISSUED AT 329 PM/

LOCALLY HEAVY RAINFALL CAN BE EXPECTED ACROSS PARTS OF NRN LOWER
AND ERN UPPER MI...WITH THE PRIMARY THREAT BEGINNING TONIGHT AND
CONTINUING THROUGH AT LEAST WED NIGHT.  BY LATE THUR...RAINFALL
TOTALS MAY LOCALLY EXCEED 2 INCHES. THIS NEW RAINFALL...COUPLED
WITH RECENT RAINFALL ACROSS THE AREA...MAY LEAD TO LOCAL RIVER
RISES AND OCCASIONAL PONDING ON AREA ROADWAYS.

SMITH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LHZ345>347.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
     WEDNESDAY FOR LSZ321.

&&

WFO APX
Hazardous weather outlook, Jun 21, 5:16 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
516 PM EDT TUE JUN 21 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
222300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
516 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS ALL OF NORTHERN LOWER
AND EASTERN UPPER MICHIGAN TONIGHT. THESE STORMS ARE NOT EXPECTED
TO BECOME SEVERE. HOWEVER...THE STORMS WILL LIKELY PRODUCE LOCALLY
HEAVY RAINFALL. LOCALIZED RAINFALL AMOUNTS OF AROUND 2 INCHES ARE
POSSIBLE...RESULTING IN LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 11 PM THIS EVENING...ALONG
THE M-55 CORRIDOR AND SAGINAW BAY AREA. IF THUNDERSTORMS DEVELOP IN
THIS TIME FRAME...THEY COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY ISOLATED TORNADOES.

IN ADDITION...AREA RIVERS AND STREAMS WILL ALSO LIKELY RISE DUE TO
RUNOFF FROM THE EXPECTED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...WITH JUST
ISOLATED THUNDERSTORMS FOR WEDNESDAY NIGHT AND THURSDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE LOCALLY
HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING.  IN ADDITION...A
FEW STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
NEAR AND SOUTH OF M-55...WITH SMALL HAIL AND BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

JH/JK

In the hours before

Special weather statement, Jun 21, 2:28 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
228 PM EDT TUE JUN 21 2011

MIZ008-015>017-211915-
CHEBOYGAN MI-CHIPPEWA MI-EMMET MI-MACKINAC MI-
228 PM EDT TUE JUN 21 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM EPOUFETTE TO GOOD
HART...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PELLSTON...
  MACKINAW CITY...
  ST. IGNACE...
  MACKINAC ISLAND...
  CHEBOYGAN...
  CROSS VILLAGE...
  BREVORT...
  WILDERNESS STATE PARK...
  CARP LAKE...
  MORAN...
  LEVERING...
  FATHER MARQUETTE STATE PARK...
  STRAITS STATE PARK...
  MULLET LAKE...
  CHEBOYGAN STATE PARK...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ADAM
Special weather statement, Jun 21, 2:37 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
237 PM EDT TUE JUN 21 2011

MIZ008-015>017-211915-
CHEBOYGAN MI-CHIPPEWA MI-EMMET MI-MACKINAC MI-
237 PM EDT TUE JUN 21 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM EPOUFETTE TO GOOD
HART...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PELLSTON...
  MACKINAW CITY...
  ST. IGNACE...
  MACKINAC ISLAND...
  CHEBOYGAN...
  CROSS VILLAGE...
  BREVORT...
  WILDERNESS STATE PARK...
  CARP LAKE...
  MORAN...
  LEVERING...
  FATHER MARQUETTE STATE PARK...
  STRAITS STATE PARK...
  MULLET LAKE...
  CHEBOYGAN STATE PARK...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ADAM
Special weather statement, Jun 21, 3:35 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EDT TUE JUN 21 2011

MIZ015-017-018-212000-
CHEBOYGAN MI-MACKINAC MI-PRESQUE ISLE MI-
335 PM EDT TUE JUN 21 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT AUX PINS TO
CHEBOYGAN TO TOPINABEE...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALOHA...
  ALVERNO...
  ALOHA STATE PARK...
  NINE MILE POINT...
  BLACK LAKE...
  HURON BEACH...
  FORTY MILE POINT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ADAM
Local storm report, Jun 21, 7:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
727 PM EDT TUE JUN 21 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       DRUMMOND ISLAND         46.01N  83.70W
06/21/2011  M1.25 INCH       CHIPPEWA           MI   TRAINED SPOTTER

            TWO HOUR TOTAL FROM 330 PM TO 530 PM.

&&

EVENT NUMBER APX1100513

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:49 PM EDTFlash Flood WarningAPXManistee, Wexford6 hr
Jun 21, 11:01 PM EDTFlash Flood WarningAPXEmmet6 hr
Jun 22, 1:34 PM EDTSpecial Marine WarningAPX56 min
Jun 22, 1:36 PM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Kalkaska27 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAPX96 min
Jun 22, 2:28 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Otsego47 min
Jun 22, 4:07 PM EDTSpecial Marine WarningAPX83 min
Jun 22, 4:18 PM EDTSpecial Marine WarningAPX87 min

Nearby

Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.